MAUDE Adverse Event Report: STRYKER GMBH BONE SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L14MM; SCREW, FIXATION, BONE

STRYKER GMBH BONE SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L14MM; SCREW, FIXATION, BONE
Catalog Number 657414S
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the surgeon found the foreign material on this screw at opening of packaging.Instead of this, other one was used for a procedure.Procedure was completed successfully with no surgical delay or adverse consequences reported.
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to be user related.The inspection of the returned sample revealed that the foreign material is a metallic wire.The microscope investigation showed that the threaded part of the screw is missing some material.Moreover, the metallic wire has the same color as the screw.Additionally, the wire¿s length is equivalent to the missing material length in the threaded part of the screw.Therefore, it is probable that while tightening the screw the metallic wire came out.The wire came out most likely because the screw was inserted with too big of an angle, which could have caused the friction between the screw and a sharp part of the plate (the titanium lip for instance), leading to the removal of a part of the material.It has been determined this case is classified as a user related issue.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.
 
Event or Problem Description

Brand Name
BONE SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L14MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9143470
Report Number0008031020-2019-01339
Device Sequence Number19300876
Product Code HWC
UDI-Device Identifier07613327073799
UDI-Public07613327073799
Combination Product (Y/N)N
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number657414S
Device Lot NumberD17720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer10/29/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1